MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR.BIORCI REV THRD 7X25MM (8MM HEAD); SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR.BIORCI REV THRD 7X25MM (8MM HEAD); SCREW, FIXATION, BONE
Model Number 7207607
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw was found disintegrated when it was trying to screw it in.No patient injury reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.A review of the ncmr database was performed which confirmed no abnormalities were reported with this lot during manufacture.A complaint history review identified no additional complaints for this manufactured lot.
 
Additional Manufacturer Narrative
One 7x25mm biorci reverse thread screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 5mm of the distal threads have broken off.The broken portion was returned in three pieces of varying sizes.Dimensional assessment of the screws major diameters and wall thickness was performed and found to be within print specifications.Due to the limited clinical details provided we are unable to provide a root cause for this failure.This investigation could not identify any evidence of product contribution to the reported complaint.

Brand Name
SCR.BIORCI REV THRD 7X25MM (8MM HEAD)
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7227652
Report Number1219602-2018-00170
Device Sequence Number11105678
Product Code HWC
UDI-Device Identifier03596010426307
UDI-Public(01)03596010426307(17)190918(10)50520253
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Model Number7207607
Device Catalogue Number7207607
Device Lot Number50520253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer01/19/2018
06/04/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date03/02/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1